MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4-230SP-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to the used product in this report because the used product said to be involved was not provided to cook for evaluation.The report could not be confirmed.Nine (9) sealed devices were returned that match the lot number in the report.The labels match the product returned.The nine returned sealed devices were sent back to the supplier for an evaluation.The supplier provided the following information: the device reported to have failed to close was not returned.Nine unused devices from the reported lot were returned in their original unopened pouches.These devices open and closed as designed.The devices open and close when in a coiled position and when in the tortuous path scope.No anomalies were discovered and the devices meet the final quality control (fqc) inspection checklist requirements.The device history records were reviewed and the device was manufactured in august 2016.No relevant defects were noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of the forcep "would not close" was not confirmed.No corrective action will be implemented at this time.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps with spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a cook captura biopsy forceps with spike.When they opened the forceps to perform the biopsy, the cups did not close.

Brand Name
CAPTURA BIOPSY FORCEPS WITH SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6529403
Report Number1037905-2017-00231
Device Sequence Number19033205
Product Code FCL
UDI-Device Identifier00827002315853
UDI-Public(01)00827002315853(17)191026(10)W3787849
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4-230SP-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/22/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS CFQ-65L COLONOSCOPE